Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 174, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 30, 2021, 5:58 PM CDT for Coleman County, Concho County, McCulloch County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 5:58 PM CDT (22:58 UTC)
- Expired
- Sep 30, 2021, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coleman County, TX, Concho County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 101 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WUUS54 KSJT 302258
SVRSJT
TXC083-095-307-302345-
/O.NEW.KSJT.SV.W.0174.210930T2258Z-210930T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
558 PM CDT Thu Sep 30 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern Coleman County in west central Texas...
Northwestern McCulloch County in west central Texas...
Northeastern Concho County in west central Texas...
* Until 645 PM CDT.
* At 558 PM CDT, a severe thunderstorm was located over Stacy, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Doole around 605 PM CDT.
Gouldbusk around 610 PM CDT.
Waldrip and Rockwood around 625 PM CDT.
Pear Valley around 630 PM CDT.
Lohn around 635 PM CDT.
Other locations impacted by this severe thunderstorm include Mozelle,
Whon, Fife and Us-283 Near The Mcculloch-Coleman County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3117 9939 3143 9977 3164 9963 3152 9920
3147 9920
TIME...MOT...LOC 2258Z 301DEG 22KT 3149 9961
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
040
WWUS54 KSJT 302317
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
617 PM CDT Thu Sep 30 2021
TXC083-095-307-302345-
/O.CON.KSJT.SV.W.0174.000000T0000Z-210930T2345Z/
Coleman TX-McCulloch TX-Concho TX-
617 PM CDT Thu Sep 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN COLEMAN...NORTHWESTERN MCCULLOCH AND EAST CENTRAL
CONCHO COUNTIES...
At 616 PM CDT, a severe thunderstorm was located near Waldrip, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Waldrip and Rockwood around 625 PM CDT.
Lohn around 635 PM CDT.
Other locations impacted by this severe thunderstorm include Whon,
Fife and Us-283 Near The Mcculloch-Coleman County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3117 9939 3139 9970 3161 9956 3152 9920
3147 9920
TIME...MOT...LOC 2316Z 298DEG 22KT 3144 9949
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:17 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 30, 2:17 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 217 PM CDT Thu Sep 30 2021 ...New LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 149 PM CDT Thu Sep 30 2021 Showers and thunderstorms are developing across the Big Country early this afternoon, in advance of a weak cold front and some lift ahead of an upper low/trough over the Four Corners region. This system will advance east across New Mexico tonight and into West Texas by tomorrow afternoon. As an embedded disturbance approaches from the west, lift will increase through the evening hours, with convection increasing in areal coverage. A moderately unstable airmass is in place this afternoon, along with steep lapse rates and enough shear for a few severe storms to develop into the evening hours. The best chance for severe storms will generally be west of a Stamford, San Angelo to Sonora line, where large hail and damaging winds will be the main hazards. Convection is expected to overspread the rest of the area overnight, with the severe threat decreasing. In addition to severe storms, heavy rainfall and localized flooding will be a concern through tonight, just about anywhere across the forecast area as PWATS remain between 1.5 and 2 inches. For Friday, with additional upper level support, a stalled frontal boundary over the area and a moist airmass in place, additional showers and thunderstorms are expected. The main concern tomorrow will be heavy rainfall and localized flooding. Temperatures will cooler tomorrow, with highs in the upper 70s to around 80 degrees. && .LONG TERM... (Friday night through next Thursday) Issued at 215 PM CDT Thu Sep 30 2021 By 0Z Saturday, the upper low responsible for bringing substantial chances for showers and storms Thursday and Friday will be centered over southeastern Colorado, northeastern New Mexico, and southwestern Kansas. With shortwaves expected to continue rounding the base of the low providing of upper level support, plentiful atmospheric moisture with continued south/southeasterly flow through 850 mb (along with PWat values between 1.4-1.75 inches), and an expected stalled frontal boundary to continue providing surface lift, have kept widespread Likely PoPs through Friday night. As we move into Saturday, the upper low will continue to move northeast into Kansas before opening up into a trough early on Sunday. As the low moves northeast, rain chances will decrease across the area from west to east on Saturday. By 09Z Sunday, rain chances will come to an end across the area and skies will begin to clear out as drier air filters in behind the front. Lows Friday night will be in the low 60s behind the stalled front with mid to upper 60s ahead of the front. Highs on Saturday will stick in the upper 70s to low 80s due to enhanced cloud cover and rain chances. The rest of the long term looks dry and pleasant. An upper level ridge will follow in behind the aforementioned upper level low allowing for increased subsidence. The beginning of next week is expected to have plenty of sunshine and beautiful daytime highs in the upper 70s to low 80s with dewpoints in the low 50s and overnight lows in the mid to upper 50s. It looks as though we might finally get our shot at real fall as we head into October. && .AVIATION... (18Z TAFS) Issued at 1250 PM CDT Thu Sep 30 2021 Currently seeing VFR conditions across the terminals. Scattered to numerous showers and thunderstorms will develop initially across the northern terminals this afternoon and early evening, then spread south and east across the remaining terminals later this evening and overnight. Some hail and gusty winds possible mainly at KSJT and KABI through mid evening, with heavy rainfall possible as well. Expect lower ceilings and visibilities associated with convection. A weak cold front will move through the area this evening and overnight, with mainly MVFR ceilings developing after midnight. Additional showers/storms are possible into the morning hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 64 81 / 80 70 80 40 San Angelo 63 80 63 83 / 80 70 80 40 Junction 64 82 65 83 / 70 80 70 70 Brownwood 64 81 65 83 / 80 70 80 70 Sweetwater 63 78 63 81 / 80 70 80 30 Ozona 63 78 64 82 / 80 70 80 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....50 AVIATION...24
Hazardous weather outlook, Sep 30, 1:50 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 150 PM CDT Thu Sep 30 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 150 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected this afternoon through tonight. The main hazard is heavy rainfall which could lead to localized flooding. However the threat for damaging winds and large hail is present and will be possible with storms, especially this afternoon and early this evening. Occasional to frequent lightning will also be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will continue to be possible both Friday and Saturday. Heavy rainfall leading to localized flooding and occasional lightning will be the main hazards. Severe weather is not currently anticipated with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening, mainly in the Big Country, Concho Valley, and Edwards Plateau. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, Sep 30, 4:12 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 4 S ROSCOE 32.40N 100.53W
09/30/2021 NOLAN TX AMATEUR RADIO
SEMI TRUCK BLOWN OVER, ALONG WITH BLOWING
OVER A PIVOT IRRIGATION SYSTEM, AND 2 POWER
POLES TOPPLED.
&&Local storm report, Sep 30, 4:26 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
426 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD ABILENE 32.45N 99.73W
09/30/2021 TAYLOR TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS SEVERAL HIGH WATER
RESCUES ONGOING IN ABILENE. A FLOODED HOME
WAS ALSO REPORTED AT THE 1200 BLOCK OF
WESTMORELAND STREET.
&&Special weather statement, Sep 30, 4:27 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Thu Sep 30 2021
TXZ066-127-139-302215-
Runnels TX-Coleman TX-Taylor TX-
427 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern
Coleman, south central Taylor and northeastern Runnels Counties
through 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Winters Lake, or over Winters, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winters, Bradshaw, Goldsboro and Lake Winters Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3188 9991 3197 10004 3221 9988 3205 9964
TIME...MOT...LOC 2126Z 222DEG 12KT 3197 9991
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 30, 4:43 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
443 PM CDT Thu Sep 30 2021
TXZ066-139-302215-
Runnels TX-Coleman TX-
443 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Coleman
and northeastern Runnels Counties through 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatchel, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winters, Hatchel, Crews and Lake Winters Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3177 9986 3185 9997 3207 9978 3195 9959
TIME...MOT...LOC 2142Z 222DEG 12KT 3186 9986
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 30, 5:16 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
516 PM CDT Thu Sep 30 2021
TXZ066-073-128-139-154-302300-
Runnels TX-Callahan TX-Coleman TX-McCulloch TX-Concho TX-
516 PM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of Callahan, Coleman,
northwestern McCulloch, southeastern Runnels and northeastern Concho
Counties through 600 PM CDT...
At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eula to near Lake Coleman to near Millersview.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coleman, Clyde, Baird, Santa Anna, Novice, Putnam, Gouldbusk,
Burkett, Dudley, Glen Cove, Voss, Rowden, Waldrip, Silver Valley,
Leaday, Eula, Pear Valley, Doole, Ivie Reservoir Near Concho Park
Marina and Stacy.
This includes Interstate 20 between Mile Markers 293 and 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3198 9922 3125 9948 3144 9993 3208 9966
3209 9963 3245 9963 3238 9917
TIME...MOT...LOC 2215Z 292DEG 44KT 3233 9957 3207 9949 3147 9982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 30, 5:50 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
550 PM CDT Thu Sep 30 2021
TXZ076-302330-
Crockett TX-
550 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northeastern
Crockett County through 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Ft Lancaster, or 16 miles east of Sheffield,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ft Lancaster, The Intersection Of Us 190 And Highway 163, The
Intersection Of I-10 And Highway 290 and The Intersection Of I-10 And
Highway 405.
This includes Interstate 10 between Mile Markers 330 and 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3057 10165 3059 10167 3062 10166 3065 10171
3083 10185 3108 10129 3081 10105
TIME...MOT...LOC 2249Z 232DEG 24KT 3077 10156
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:04 PM CDT | Special Weather Statement | SJT | McCulloch | 41 min |
| Sep 29, 8:16 PM CDT | Areal Flood Advisory | SJT | McCulloch, Menard | 119 min |
| Sep 29, 8:32 PM CDT | Special Weather Statement | SJT | Menard | 43 min |
| Sep 29, 9:21 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
| Sep 29, 9:48 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 117 min |
| Sep 30, 10:36 AM CDT | Special Weather Statement | SJT | Haskell | 39 min |
| Sep 30, 12:58 PM CDT | Special Weather Statement | SJT | Nolan | 47 min |
| Sep 30, 1:44 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Sep 30, 1:46 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Sep 30, 2:06 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 39 min |
| Sep 30, 2:27 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| Sep 30, 2:42 PM CDT | Special Weather Statement | SJT | Jones | 48 min |
| Sep 30, 2:44 PM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 2 hr |
| Sep 30, 2:50 PM CDT | Special Weather Statement | SJT | Sterling | 40 min |
| Sep 30, 3:08 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Sep 30, 3:16 PM CDT | Special Weather Statement | SJT | Fisher | 44 min |
| Sep 30, 3:28 PM CDT | Special Weather Statement | SJT | Jones | 47 min |
| Sep 30, 3:29 PM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Sep 30, 3:45 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan, Taylor | 28 min |
| Sep 30, 3:51 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 39 min |
| Sep 30, 4:09 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Runnels, Taylor | 2 hr |
| Sep 30, 4:27 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Sep 30, 4:43 PM CDT | Special Weather Statement | SJT | Runnels | 32 min |
| Sep 30, 5:16 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 44 min |
| Sep 30, 5:50 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| Sep 30, 5:52 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch, Runnels | 113 min |
| Sep 30, 6:27 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion | 2 hr |
| Sep 30, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 34 min |
| Sep 30, 6:46 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.